MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0374
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return is anticipated; however, at the time of the report the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that during a bedside percutaneous tracheotomy, using a glidescope bflex 5.0 bronchoscope, the picture kept freezing.The scope was removed and an unidentified reusable scope / tower was brought in to finish the procedure.No indication on how much time elapsed to get the back-up device into operation.No harm to the patient or user was reported.It should be noted that the glidescope bflex single use bronchoscope's operations and maintenance manual (omm) states that the bflex 5.0 bronchoscope can be inserted using any standard oral or nasal insertion technique.
 
Additional Manufacturer Narrative
A glidescope core quickconnect cable was returned to verathon for evaluation.There is no indication that the bflex 5.0 bronchoscope initially reported as the cause of the event was ever returned for evaluation.A verathon technical service representative evaluated the returned core quickconnect cable and was unable to confirm the video failure.The core quickconnect cable was connected to a known, good, test bflex bronchoscope and a known, good, test monitor and powered on.The video image was normal even when the quickconnect cable was manipulated.The technical service representative reversed the quickconnect cable connections and repeated the test with the same result; no problems found.The camera image quality test was performed and passed.The customer's glidescope core quickconnect cable was scrapped and a replacement was provided to the customer.No further investigation is required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE BFLEX 5.0 BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
MDR Report Key11784653
Report Number9615393-2021-00120
Device Sequence Number14238525
Product Code EOQ
UDI-Device Identifier00879123006332
UDI-Public(01)00879123006332(10)FS204500(17)211106
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS204500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1